Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 9, 2000, 1:14 PM EST for Pike County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2000, 1:14 PM EST (18:14 UTC)
- Expired
- Nov 9, 2000, 1:45 PM EST
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Pike County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 12:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 091815 SVRPAH INC125-091845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 114 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHWEST INDIANA * UNTIL 145 PM EST * AT 109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF WINSLOW...OR ABOUT 5 MILES SOUTH OF OAKLAND CITY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... WINSLOW A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SIGHTED. THIS LINE OF STORMS HAS A HISTORY OF STRONG...DAMAGING WIND. MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAMM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:15 AM EST, 9 hours 59 minutes earlier.
Area forecast discussion, Nov 9, 3:15 AM EST, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 AM CST THU NOV 9 2000 06Z SURFACE ANALYSIS DEPICTED QUASI STATIONARY FRONTAL BOUNDARY SITUATED IN A SOUTHWEST TO NORTHEAST ORIENTATION...EXTENDING FROM THE GULF UP THE LOWER MISSISSIPPI VALLEY THROUGH PADUCAH THEN NORTHEAST INTO THE GREAT LAKES REGION. WEAK TROUGHS WERE APPENDED TO THE FRONT AND EXTENDED EASTWARD THROUGH KENTUCKY AND SOUTHERN INDIANA. A SURFACE LOW WAS CENTERED NEAR MEM. THE UPPER LEVEL LOW WAS ANALYZED OVER CENTRAL TEXAS AT 00Z THU. THE NGM...ETA...AND AVN ALL HAVE VERY SIMILAR SOLUTIONS FOR THE SURFACE FEATURES. ALL CARRY THE LOW NORTHEAST INTO THE NEW ENGLAND STATES...WITH STEEP PRESSURE GRADIENT REMAINING OVER AREA TODAY INTO TNGT. THUS...IN ADDITION TO THE ONGOING TSRA'S...GRADIENT WINDS WILL BE A CONCERN FOR TODAYS PACKAGE. IN THE UPPER LEVELS THE MODELS DIFFER SLIGHTLY IN PATH OF THE UPPER LEVEL LOW WITH THE ETA TAKING A MORE NORTHERN PATH AND THE NGM TAKING THE SOUTHERN MOST ROUTE. EITHER WAY THEY ALL BUILD AN UPPER LEVEL RIDGE INTO THE REGION BY 12Z FRIDAY. THUS...WILL BE THE END OF PRECIP CHC'S FOR THE QUAD STATE. BY THE TIME THE COLDEST AIR FILTERS INTO THE REGION...THE ATMOSPHERE IS TOO DRY FOR PRECIP. THEREFORE...ALL PRECIP WILL BE LIQUID ACROSS THE QUAD STATE. WITH STRONG CYCLONIC FLOW...WILL HOLD ON TO PRECIP TODAY AND END IT WEST OF MISSISSIPPI TNGT AND TAPER OFF TO SCATTERED EAST OF THE RIVER. WITH LOW ON TOP OF PAH'S FA WILL KEEP THUNDER GOING ESPECIALLY EAST OF THE MISSISSIPPI. WITH LOW MOVING RAPIDLY WILL MONITOR CURRENT REGIONAL RADAR LOOPS ON WORDING FOR SEMO I.E. THUNDER VS. SHOWERS BUT ENDING TYPE WORDING IS LIKELY IN THE FIRST PERIOD FOR THAT AREA. MAIN CONCERN ON ENDING PRECIP IS HOW MUCH WRAP AROUND TO DEAL WITH. KLZK RADAR INDICATES BACK EDGE EXITING ARKANSAS ATTM. FOR TEMPERATURE GUIDANCE...WILL USE A BLEND OF NGM AND AVN MOS AS ALREADY REFLECTED IN GOING ZONES. .PAH...NONE. KH
In the hours before
Special weather statement, Nov 9, 10:40 AM EST, 2 hours 34 minutes before
ILZ075-080-081-084-085-088-089-092>094-KYZ003>005-091645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 940 AM CST THU NOV 9 2000 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN ILLINOIS AND WEST KENTUCKY... AT 940 AM...WEATHER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM CARBONDALE...SOUTH THROUGH CAIRO ILLINOIS...TO BARDWELL KENTUCKY. THIS LINE WAS MOVING OFF TO THE NORTH TO NORTHEAST AROUND 40 MPH. THIS LINE WILL AFFECT THE COMMUNITIES OF MOUNT VERNON AND MARION ILLINOIS BY 1000 AM. GUSTY WINDS TO 40 MPH...SMALL HAIL AND HEAVY DOWNPOURS ARE LIKELY WITH SOME OF THESE STORMS. MOVE TO A PLACE OF SAFETY IF YOU ARE IN THE PATH OF THESE STORMS. LAMM
Special weather statement, Nov 9, 11:50 AM EST, 1 hour 24 minutes before
ILZ076>078-083-INZ085-KYZ014>018-020>022-091730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1050 AM CST THU NOV 9 2000 ...STRONG THUNDERSTORMS MOVING NORTHEAST ACROSS THE REGION... AT 1050 AM...WEATHER RADAR INDICATED A LINE OF STRONG STORMS FROM WAYNE CITY TO CARMI ILLINOIS...SOUTHEAST TO MADISONVILLE AND HOPKINSVILLE KENTUCKY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50 MPH...SMALL HAIL AND VERY HEAVY DOWNPOURS. THIS LINE IS MOVING TO THE NORTH NORTHEAST AROUND 35 MPH. SOME TOWNS THAT WILL BE AFFECTED BY 1130 AM INCLUDE...CARMI... POSEYVILLE...HENDERSON...AND MADISONVILLE. SEEK SHELTER IF THREATENING WEATHER APPROACHES . LAMM
Special weather statement, Nov 9, 12:20 PM EST, 54 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-087-111-112- 114-091915- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1120 AM CST THU NOV 9 2000 THIS IS A THUNDERSTORM OUTLOOK VALID UNTIL 6 AM FRIDAY. THE OUTLOOK AREA IS FOR SOUTHWEST INDIANA...WESTERN KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHEAST MISSOURI. A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST INDIANA AND A SMALL PART OF WESTERN KENTUCKY UNTIL 4 PM. IN WEST KENTUCKY...THE WATCH INCLUDES THE COUNTIES OF HENDERSON...DAVIESS...MCLEAN...MUHLENBERG... AND TODD. A FEW OF THE CITIES IN THE WATCH INCLUDE EVANSVILLE... HENDERSON...OWENSBORO...AND CENTRAL CITY. A STRONG UPPER LEVEL LOW WAS CENTERED OVER NORTHEAST ARKANSAS THIS MORNING. AT THE SURFACE...A COLD FRONT WAS MOVING EAST ACROSS WESTERN KENTUCKY AND SOUTHEAST ILLINOIS. NARROW LINES OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THIS COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE IN THE TORNADO WATCH AREA. WINDS ALOFT ARE VERY FAVORABLE FOR ORGANIZED SEVERE STORMS. IN THE WAKE OF THE COLD FRONT...MUCH COOLER AIR HAS OVERSPREAD SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND EXTREME WEST KENTUCKY. THIS HAS RESULTED IN MORE STABLE AIR. DUE TO VERY COLD AIR ALOFT... A FEW STORMS WILL OCCUR BEHIND THE COLD FRONT...BUT THESE ARE NOT EXPECTED TO BE SEVERE. MOTION OF ALL STORMS WILL BE NORTH AT CLOSE TO 45 MPH. SPOTTER ACTIVATION HAS BEEN REQUESTED FOR SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. THE THREAT OF ALL STORMS WILL END LATE THIS AFTERNOON AS THE COLD FRONT MOVES EAST OF OUR REGION. YORK
Special weather statement, Nov 9, 12:34 PM EST, 40 minutes before
KYZ021-022-091815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CST THU NOV 9 2000 ...STRONG THUNDERSTORMS MOVING THROUGH PORTIONS OF WESTERN KENTUCKY... AT 1125 AM...THE TODD COUNTY EOC REPORTED WIND GUSTS TO 45 MPH NEAR TRENTON KENTUCKY...ASSOCIATED WITH THUNDERSTORMS MOVING THROUGH SOUTHERN TODD COUNTY. SOME POWER OUTAGES WERE ALSO REPORTED. THE MAIN LINE OF STORMS EXTENDED FROM JUST WEST OF MADISONVILLE TO NEAR TRENTON KENTUCKY AT 1130 AM CST. THE STRONGEST STORMS WERE OVER NORTHWEST TODD COUNTY...THESE WILL BE MOVING INTO THE GREENVILLE AND CENTRAL CITY AREAS BY NOON. AREAS IN THE PATH OF THIS STORM CAN EXPECT WINDS OF 45 TO 50 MPH. SMALL HAIL IS ALSO POSSIBLE. OTHER STRONG STORMS WERE MOVING NORTH OUT OF TENNESSEE AND SOME OF THESE MAY MOVE THROUGH THE FAR EASTERN SECTIONS OF TODD COUNTY. WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS WELL. SPODEN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:59 PM EST | Severe Thunderstorm Warning | PAH | Gibson, Vanderburgh, Warrick | 31 min |
| Nov 9, 1:05 PM EST | Severe Thunderstorm Warning | PAH | Gibson, Posey | 25 min |
| Nov 9, 1:15 PM EST | Severe Thunderstorm Warning | PAH | Spencer | 30 min |
| Nov 9, 1:44 PM EST | Severe Thunderstorm Warning | PAH | Spencer | 16 min |
| Nov 9, 1:44 PM EST | Severe Thunderstorm Warning | PAH | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.